Alert archive / Oklahoma / Freeze Watches in 2012
Freeze Watch 1, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze watch at Oct 6, 2012, 4:16 AM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 6, 2012, 4:16 AM CDT (09:16 UTC)
- In effect from
- Oct 7, 2012, 1:00 AM CDT
- Expired
- Oct 6, 2012, 4:24 PM CDT
- In force
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Oct 6, 3:59 AM CDT, 17 minutes earlier.
Area forecast discussion, Oct 6, 3:59 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
359 AM CDT SAT OCT 6 2012
.DISCUSSION...
A FEW RAIN SHOWERS ALONG WITH AN ISOLATED THUNDERSTORM HAVE BEEN
MOVING EASTWARD NEAR THE RED RIVER AND ALSO ALONG THE KANSAS
BORDER EARLY THIS MORNING BEHIND THE COLD FRONT THAT MOVED THROUGH
YESTERDAY. CHANCES FOR RAIN SHOWERS WILL REMAIN POSSIBLE THROUGH
THIS EVENING AS AN UPPER LEVEL TROF PUSHES THROUGH THE PLAINS. ANY
ISOLATED THUNDERSTORMS SHOULD PRIMARILY BE ACROSS FAR SOUTHEAST
OKLAHOMA.
BEHIND THE UPPER LEVEL TROF...COLD SURFACE HIGH PRESSURE WILL
SETTLE INTO THE SOUTHERN PLAINS ALLOWING FOR A MUCH COLDER AIRMASS
TO FILTER INTO THE REGION. LOWS AROUND 30 TO AROUND 40 DEGREES
FROM NORTH TO SOUTH WILL BE POSSIBLE SUNDAY MORNING. THUS...WILL
ISSUE A FREEZE WATCH FOR FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS. A FROST ADVISORY WILL ALSO BE ISSUED FOR LOCATIONS TO
THE SOUTH THAT REMAIN JUST ABOVE FREEZING.
ANOTHER UPPER LEVEL TROF IS EXPECTED TO MOVE THROUGH THE PLAINS
DURING THE DAY SUNDAY...WHICH WILL SHIFT THE CENTER OF HIGH
PRESSURE SOUTHEASTWARD. MODEL SOUNDINGS INDICATE THAT SKIES
SHOULD BE ABLE TO CLEAR OFF IN TIME FOR TEMPS TO AGAIN FALL INTO
THE 30 TO AROUND 40 DEGREE RANGE. THUS...THE FREEZE WATCH/FROST
ADVISORY WILL BE FOR EARLY MONDAY MORNING AS WELL. ANY PRECIP
WITH THIS WAVE SHOULD BE ISOLATED ENOUGH TO NOT HAVE ANY
MENTIONABLE POPS AND BE OUT OF THE AREA BEFORE TEMPS DROP.
SOUTHERLY WINDS RETURNING MONDAY WILL HELP TEMPS BEGIN A WARMING
TREND FOR THE FIRST HALF OF THE UPCOMING WEEK. THIS TREND IS
EXPECTED TO BE SHORT LIVED AS ANOTHER COLD FRONT SHOULD APPROACH
THE REGION DURING THE MIDDLE PART OF THE WEEK. MODELS CONTINUE TO
SHOW DIFFERING SOLUTIONS WITH THIS NEXT SYSTEM AS THE FRONT MOVES
INTO THE REGION...RETREATS BACK NORTH AND PUSHES THROUGH AGAIN LATE
IN THE WEEK. WILL SIDE WITH PREVIOUS FORECAST PACKAGE AND
CONTINUE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM TUESDAY NIGHT
INTO SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 57 34 59 35 / 20 10 10 10
FSM 54 38 60 38 / 40 10 10 10
MLC 55 37 58 35 / 30 10 10 10
BVO 55 30 59 32 / 20 10 10 10
FYV 53 31 56 30 / 30 10 10 10
BYV 53 31 57 32 / 30 20 10 10
MKO 56 35 58 35 / 20 10 10 10
MIO 54 30 59 32 / 20 10 10 10
F10 56 35 57 36 / 20 10 10 10
HHW 53 40 61 41 / 50 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR OKZ060-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ074.
FROST ADVISORY FROM 1 AM MONDAY TO 9 AM MONDAY FOR OKZ059-OKZ060-
OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
FREEZE WATCH FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ069.
FREEZE WATCH FROM 1 AM MONDAY TO 9 AM MONDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ063-OKZ069.
AR...FREEZE WATCH FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011.
FREEZE WATCH FROM 1 AM MONDAY TO 9 AM MONDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011.
FROST ADVISORY FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR ARZ019-ARZ020-
ARZ029.
FROST ADVISORY FROM 1 AM MONDAY TO 9 AM MONDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...18
LONG TERM....20Hazardous weather outlook, Oct 5, 4:42 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 442 PM CDT FRI OCT 5 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 442 PM CDT FRI OCT 5 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...NORTH AND WEST OF TULSA. ONSET...ONGOING. DISCUSSION... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT DOWN NEAR THE RED RIVER ON THE COOL SIDE OF A FRONTAL BOUNDARY WHICH IS PUSHING SOUTH INTO TEXAS. SEVERE WEATHER IS NOT EXPECTED. WIND GUSTS IN THE 25 TO 30 MPH RANGE CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON MAINLY NORTH OF HIGHWAY 412. THIS WILL YIELD A LIMITED FIRE DANGER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A SLIGHT CHANCE OF THUNDERSTORMS WILL PERSIST DOWN OVER FAR SOUTHEAST OKLAHOMA AND INTO WEST CENTRAL ARKANSAS ON SATURDAY. SEVERE WEATHER IS NOT ANTICIPATED. ANOTHER FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO THE REGION TUESDAY NIGHT INTO WEDNESDAY AND WILL BE FOLLOWED BY ANOTHER STRONGER COLD FRONT BY THURSDAY NIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS IN ASSOCIATION WITH THESE BOUNDARIES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:16 AM CDT | Frost Advisory | TSA | Cherokee, Creek, Haskell, McIntosh, Muskogee, Okfuskee and 3 more | 29 hr |
| Oct 6, 4:16 AM CDT | Frost Advisory | TSA | Cherokee, Choctaw, Creek, Haskell, Latimer, McIntosh and 10 more | 53 hr |
| Oct 6, 4:16 AM CDT | Freeze Watch | TSA | Adair, Craig, Delaware, Nowata, Ottawa, Washington | 36 hr |
| Oct 6, 4:24 PM CDT | Freeze Warning | TSA | Adair, Craig, Delaware, Mayes, Nowata, Ottawa and 3 more | 17 hr |
Nearby
Freeze Watches in Oklahoma, 2012Freeze Watches in Arkansas, 2012Every freeze watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.